Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

Request Permissions   Purchase Content 
 

 

Topological dynamics of automorphism groups, ultrafilter combinatorics, and the Generic Point Problem


Author: Andy Zucker
Journal: Trans. Amer. Math. Soc. 368 (2016), 6715-6740
MSC (2010): Primary 37B05; Secondary 03C15, 03E15, 05D10, 22F50, 54D35, 54D80, 54H20
DOI: https://doi.org/10.1090/tran6685
Published electronically: November 16, 2015
MathSciNet review: 3461049
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: For $ G$ a closed subgroup of $ S_{\infty }$, we provide a precise combinatorial characterization of when the universal minimal flow $ M(G)$ is metrizable. In particular, each such instance fits into the framework of metrizable flows developed by Kechris, Pestov, and Todorčević and by Nguyen Van Thé; as a consequence, each $ G$ with metrizable universal minimal flow has the generic point property, i.e. every minimal $ G$-flow has a point whose orbit is comeager. This solves the Generic Point Problem raised by Angel, Kechris, and Lyons for closed subgroups of $ S_\infty $.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2010): 37B05, 03C15, 03E15, 05D10, 22F50, 54D35, 54D80, 54H20

Retrieve articles in all journals with MSC (2010): 37B05, 03C15, 03E15, 05D10, 22F50, 54D35, 54D80, 54H20


Additional Information

Andy Zucker
Affiliation: Department of Mathematics, Carnegie Mellon University, Pittsburgh, Pennsylvania 15213
Email: zucker.andy@gmail.com

DOI: https://doi.org/10.1090/tran6685
Keywords: Fra\"{\i}ss\'e theory, Ramsey theory, universal minimal flow, greatest ambit, Generic Point Problem
Received by editor(s): July 4, 2014
Received by editor(s) in revised form: December 7, 2014, and February 8, 2015
Published electronically: November 16, 2015
Additional Notes: The author was partially supported by NSF Grant no. DGE 1252522.
Article copyright: © Copyright 2015 American Mathematical Society